Alert archive / Texas / Special Weather Statements in 2018
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Oct 6, 2018, 7:04 PM CDT for Loving County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2018, 7:04 PM CDT (00:04 UTC)
- Expired
- Oct 6, 2018, 7:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Midland/Odessa, TX
County Loving County, TX
The radar
The Midland/Odessa radar (KMAF), 141 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1317 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
930
WWUS84 KMAF 070004
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
704 PM CDT SAT OCT 6 2018
TXZ058-059-070030-
Loving TX-Reeves County and Upper Trans Pecos TX-
704 PM CDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL REEVES...
NORTHWESTERN WARD AND SOUTH CENTRAL LOVING COUNTIES UNTIL 730 PM
CDT...
At 704 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Mentone, moving east at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mentone.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western and southwestern Texas.
LAT...LON 3183 10359 3165 10358 3165 10361 3163 10357
3159 10357 3162 10385 3172 10386
TIME...MOT...LOC 0004Z 267DEG 15KT 3167 10377
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Oct 6, 5:42 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Oct 6, 5:42 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
542 PM CDT Sat Oct 6 2018
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Prevailing VFR conditions are expected at most terminals through
much of the night across the west Texas and southeast New Mexico
terminals. Occasional thunderstorms are also expected through
much of the night at all the terminals. Have included a mention of
tempo MVFR tsra at all terminals through late tonight. MVFR
Ceilings are expected to develop at the terminals late tonight and
continue through at least mid Sunday morning.
12
&&
.PREV DISCUSSION... /issued 229 PM CDT Sat Oct 6 2018/
DISCUSSION...
Broad upper trough located from ID to Srn CA will move east and
develop a closed low near the 4 Corner region Sunday. This trough
will slowly progress east reaching the Rockies on Tuesday then
swinging across the Central Plains Wednesday. The next upper trough
will swing down out of the NW on Thursday reaching the Rockies on
Friday.
Main concern will be heavy rain potential through Sunday with severe
threat secondary. Much of the area received heavy rain last night
with radar totals showing heavy rain across portions of the Trans
Pecos and Permian Basin. Looking at a shortwave coming across the
area tonight with heaviest rain potential being over the Permian
Basin. Have a cold front sagging into the area this afternoon that
is expected to hang up over the Permian Basin and may become a
focus for storm development. With good low level moisture and high
PW the potential exists for heavy rain through tomorrow. Will go
ahead an issue a Flash Flood Watch for this afternoon...
tonight... and Sunday for the Permian Basin. There is a good
chance this watch will be extended in duration and possibly
coverage at a later time.
Current radar at 19z shows increasing showers and storms across
the Northern Permian Basin and some across the Lower Trans
Pecos... believe this coverage will expand and strengthen. MAF 12z
sounding showed some directional and speed shear along with
instability in the atmosphere... could see a few strong to severe
storms with large hail and damaging wind. As far as temperatures
looking at below normal temperatures the next few days warming
slightly later in the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 63 75 66 77 / 80 80 70 80
Carlsbad 60 81 60 79 / 50 30 30 10
Dryden 69 83 68 81 / 60 40 30 40
Fort Stockton 66 83 64 81 / 60 40 40 30
Guadalupe Pass 59 77 56 74 / 30 10 20 10
Hobbs 60 76 58 76 / 70 50 50 40
Marfa 56 80 54 79 / 60 20 20 10
Midland Intl Airport 64 77 65 78 / 80 70 60 70
Odessa 65 79 65 78 / 70 70 60 70
Wink 66 81 64 80 / 60 40 50 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through Sunday afternoon for Central Lea
County-Northern Lea County-Southern Lea County.
TX...Flash Flood Watch through Sunday evening for Andrews-Borden-
Crane-Dawson-Ector-Gaines-Glasscock-Howard-Martin-Midland-
Mitchell-Reagan-Scurry-Upton-Winkler.
&&
99/99/12Hazardous weather outlook, Oct 6, 4:10 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 410 PM CDT Sat Oct 6 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-072115- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 410 PM CDT Sat Oct 6 2018 /310 PM MDT Sat Oct 6 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Tonight A Severe Thunderstorm Watch is in effect through this evening for Southeast New Mexico, the western Permian Basin, the Trans Pecos, and Culberson and Jeff Davis counties. Large hail, damaging winds, and frequent lightning are the main threats. Additional strong to severe storms are possible across much of the area through tonight, and could be accompanied by large hail, damaging winds, and frequent lightning. Heavy rain could also lead to flash flooding, especially across the Permian Basin and Lea county, where a Flash Flood Watch is in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorms will continue to be possible Sunday and Monday with large hail, damaging winds, and frequent lightning the main threats. However, an isolated tornado or two cannot be ruled out. Heavy rainfall could also lead to flash flooding both days. A Flash Flood Watch is in effect through early Sunday evening for the Permian Basin and Lea county. Please stay tuned to the latest statements, watches and advisories to see which locations will be most susceptible to these threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Oct 6, 4:08 PM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
308 PM MDT SAT OCT 6 2018
NMZ028-062200-
Eddy County Plains NM-
308 PM MDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EDDY COUNTY UNTIL
400 PM MDT...
At 308 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Seven Rivers Airport, or 22 miles west of
Carlsbad, moving east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Seven Rivers Airport and Brantley Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern New Mexico.
LAT...LON 3255 10467 3262 10437 3232 10437 3235 10466
3236 10467
TIME...MOT...LOC 2108Z 268DEG 11KT 3249 10460
44Special weather statement, Oct 6, 4:49 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
449 PM CDT SAT OCT 6 2018
TXZ058-258-062230-
Reeves County and Upper Trans Pecos TX-Guadalupe Mountains TX-
449 PM CDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CULBERSON COUNTY
UNTIL 530 PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 26
miles southeast of Pine Springs, moving northeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Culberson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
LAT...LON 3184 10454 3198 10419 3178 10406 3153 10437
3162 10444
TIME...MOT...LOC 2148Z 239DEG 49KT 3172 10442
12Special weather statement, Oct 6, 5:03 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Midland/Odessa TX
403 PM MDT SAT OCT 6 2018
NMZ028-062245-
Eddy County Plains NM-
403 PM MDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EDDY COUNTY UNTIL
445 PM MDT...
At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Carlsbad Caverns National Park, or 17 miles southwest
of Carlsbad, moving northeast at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Cavern City Air Terminal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern New Mexico.
LAT...LON 3249 10445 3229 10423 3222 10453 3227 10458
3231 10461
TIME...MOT...LOC 2202Z 225DEG 13KT 3228 10450
44Special weather statement, Oct 6, 5:33 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
433 PM MDT SAT OCT 6 2018
NMZ028-062315-
Eddy County Plains NM-
433 PM MDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDDY COUNTY UNTIL
515 PM MDT...
At 432 PM MDT, Doppler radar was tracking a strong thunderstorm over
Whites City, or 17 miles southwest of Carlsbad, moving southeast at
25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Whites City and Carlsbad Caverns National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern New Mexico.
LAT...LON 3226 10447 3230 10416 3205 10427 3216 10451
3218 10450 3220 10451
TIME...MOT...LOC 2232Z 293DEG 22KT 3218 10441
44Special weather statement, Oct 6, 6:47 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 647 PM CDT SAT OCT 6 2018 TXZ057-058-070015- Van Horn and Highway 54 Corridor TX- Reeves County and Upper Trans Pecos TX- 647 PM CDT SAT OCT 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CULBERSON COUNTY UNTIL 715 PM CDT... At 647 PM CDT, Doppler radar was tracking a strong thunderstorm 25 miles southeast of Pine Springs, moving east at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Culberson County. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3160 10454 3169 10455 3181 10434 3156 10430 TIME...MOT...LOC 2347Z 260DEG 10KT 3165 10449 10
Special weather statement, Oct 6, 7:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
704 PM CDT SAT OCT 6 2018
TXZ058-059-070030-
Loving TX-Reeves County and Upper Trans Pecos TX-
704 PM CDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL REEVES...
NORTHWESTERN WARD AND SOUTH CENTRAL LOVING COUNTIES UNTIL 730 PM
CDT...
At 704 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Mentone, moving east at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mentone.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western and southwestern Texas.
LAT...LON 3183 10359 3165 10358 3165 10361 3163 10357
3159 10357 3162 10385 3172 10386
TIME...MOT...LOC 0004Z 267DEG 15KT 3167 10377
10The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:14 PM CDT | Special Weather Statement | MAF | Loving | 31 min |
| Oct 6, 8:05 PM CDT | Special Weather Statement | MAF | Loving | 25 min |
| Oct 6, 8:07 PM CDT | Special Weather Statement | MAF | Loving | 23 min |
| Oct 6, 8:36 PM CDT | Special Weather Statement | MAF | Loving | 24 min |
| Oct 6, 8:41 PM CDT | Special Weather Statement | MAF | Culberson | 49 min |
| Oct 6, 8:53 PM CDT | Special Weather Statement | MAF | Reeves | 22 min |
| Oct 6, 9:31 PM CDT | Special Weather Statement | MAF | Loving | 29 min |
| Oct 6, 9:49 PM CDT | Special Weather Statement | MAF | Loving | 26 min |
| Oct 6, 9:53 PM CDT | Areal Flood Advisory | MAF | Culberson, Loving, Reeves | 3 hr |
| Oct 6, 10:55 PM CDT | Special Weather Statement | MAF | Loving | 35 min |
| Oct 6, 11:51 PM CDT | Special Weather Statement | MAF | Loving | 54 min |
| Oct 7, 12:52 AM CDT | Special Weather Statement | MAF | Andrews | 38 min |
| Oct 7, 1:27 AM CDT | Special Weather Statement | MAF | Andrews | 78 min |
| Oct 7, 1:55 PM CDT | Areal Flood Advisory | MAF | Glasscock, Reagan | 110 min |
| Oct 6, 7:12 PM CDT | Areal Flood Advisory | MAF | Eddy | 4 hr |
| Oct 6, 11:21 PM CDT | Special Weather Statement | MAF | Eddy | 24 min |
| Oct 6, 11:53 PM CDT | Special Weather Statement | MAF | Eddy | 67 min |
| Oct 7, 12:54 AM CDT | Special Weather Statement | MAF | Lea | 66 min |
| Oct 7, 2:03 AM CDT | Special Weather Statement | MAF | Eddy | 57 min |
Nearby
Special Weather Statements in Texas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.